Indiana, 2013Tornadoes and Damaging Winds in Indiana, May 21, 2013
May 21, 2013 · NWS IND · 31 events in 20 counties and zones
A large line of storms swept across central Indiana overnight causing sporadic damage in many areas. One weak tornado occurred west of Brownsburg near North Salem.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $230,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large line of storms swept across central Indiana overnight causing sporadic damage in many areas. One weak tornado occurred west of Brownsburg near North Salem. Toppled trees, snapped limbs, and damage to a barn and house revealed evidence of rotation in the winds and damage consistent with an EF0 tornado. | |Surveying in the Roachdale area north of Greencastle also yielded evidence of an EF0 tornado, where structural and tree damage was observed.| |Additional damage survey work in southern Hendricks County southwest of Plainfield revealed two separate paths of straight-line wind damage paralleling both sides of US 40 east of Stilesville. Damage in Hazelwood, the southern-most of the two tracks, also offered evidence of a microburst, intense damage over a short and narrow path.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 20, 11:15 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, May 20, 11:15 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT TUE MAY 21 2013
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 239 PM EDT MON MAY 20 2013
A LARGE UPPER LOW CURRENTLY OVER THE PLAINS IS EXPECTED TO BRING
UNSETTLED WEATHER TO THE AREA THROUGH THURSDAY AS IT SLOWLY MOVES
EAST AND WEAKENS WITH TIME. IN THE WAKE OF THIS SYSTEM...HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA OVER THE WEEKEND AND
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 835 PM EDT MON MAY 20 2013
CONVECTION ACROSS THE FORECAST AREA HAS CEASED...AND NOW FOCUS IS ON
CONVECTION MOVING INTO ILLINOIS AT THE MOMENT.
CURRENT TIMING ON CONVECTION IN ILLINOIS PUTS IT IN CENTRAL INDIANA
AFTER MIDNIGHT. THUS HAVE REMOVED POPS MOST AREAS UNTIL AFTER
MIDNIGHT...THEN GRADUALLY INCREASED THEM BACK UP TO PREVIOUS
FORECAST. MAY HAVE TO UP THEM INTO LIKELY OR HIGHER CATEGORY LATER
THIS EVENING DEPENDING ON HOW CONVECTION IN ILLINOIS MOVES/DEVELOPS.
RIGHT NOW THE NORTHWEST FORECAST AREA LOOKS TO BE THE AREA WHERE
POPS WOULD HAVE TO BE INCREASED.
DEEP LAYER SHEAR...INITIALLY RATHER WEAK THIS EVENING...IS EXPECTED
TO STRENGTHEN LATER TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR
ORGANIZED SEVERE CONVECTION SHOULD GRADUALLY INCREASE AS TIME GOES
BY TONIGHT. THUS WILL CONTINUE TO MENTION SEVERE THREAT FOR AFTER
MIDNIGHT.
NO CHANGES MADE TO TEMPERATURES AT THIS TIME.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 239 PM EDT MON MAY 20 2013
MAIN FEATURE DURING THIS PERIOD WILL BE THE LARGE UPPER LOW OVER THE
PLAINS THAT IS EXPECTED TO GRADUALLY OPEN UP AND MOVE INTO THE
MIDWEST BY THURSDAY...KEEPING THE SHORT TERM UNSETTLED.
DETAILS REVOLVING AROUND THE FRONTAL BOUNDARY OR ANY EFFECTIVE
OUTFLOW BOUNDARIES TO FOCUS CONVECTION ON OVER THE NEXT COUPLE OF
DAYS IS STILL MURKY...WITH SEVERAL ROUNDS OF CONVECTION EXPECTED.
ACTUAL COLD FRONT MAY NOT PASS UNTIL WEDNESDAY NIGHT OR THURSDAY
MORNING. APPEARS FROM THE MODEL DATA...THE BEST PRECIPITATION
SIGNALS ARRIVE TUESDAY NIGHT AND WEDNESDAY...SO WILL GO WITH THE
HIGHEST POPS DURING THOSE TIMES. WILL GO WITH CHANCE POPS IN THE
OTHER PERIODS FOR NOW.
AT THIS POINT...THE COMBINATION OF LAPSE RATES AND DEEP LAYER SHEAR
SUGGEST THAT TUESDAY MAY HAVE THE BEST POTENTIAL FOR SEVERE
CONVECTION OVER THE NEXT COUPLE OF DAYS. BY WEDNESDAY...LAPSE RATES
BECOME POORER...WHICH SHOULD HELP TO DIMINISH THE SEVERE THREAT BY
THAT TIME.
GIVEN PROGGED LOW LEVEL THICKNESSES AND EXPECTED CONVECTION OR CLOUD
COVER...THE GFS MOS HIGHS FOR TUESDAY AND WEDNESDAY LOOK A LITTLE
WARM. WILL NUDGE THE NUMBERS DOWN A FEW DEGREES. GUIDANCE LOWS LOOK
OK.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 239 PM EDT MON MAY 20 2013
DRY WEATHER IS ANTICIPATED DURING THIS PERIOD AND THE ECMWF AND
THE GFS BOTH AGREE IN BUILDING A LARGE RIDGE OVER THE CENTRAL
PLAINS ACROSS INDIANA DURING THIS TIME. A SHORT WAVE TROUGH WILL
EXIT THE AREA ON THURSDAY...ALLOWING THE LEE SIDE OF THE RIDGE AND
ASSOCIATED SUBSIDENCE ON NORTHWEST WIND TO ARRIVE ACROSS THE AREA
FOR FRIDAY AND SATURDAY. THIS WILL RESULT IN DRY WEATHER WITH
TEMPS AT OR BELOW SEASONABLE NORMALS AS DUE TO THE COOL CANADIAN
AIR.
TEMPS WILL GRADUALLY WARM ON SUNDAY AND MONDAY AS THE RIDGE
PROGRESSES EASTWARD AND WARMER...MORE HUMID AIR ARRIVES ON
SOUTHERLY WINDS ON THE BACK OF THE RIDGE.
&&
.AVIATION /DISCUSSION FOR THE 210600Z TAF ISSUANCE/...
ISSUED AT 1215 AM EDT TUE MAY 21 2013
RADAR REFLECTIVITY AND RAPID REFRESH REFLECTIVITY PROGS SUGGESTS
LINE OF THUNDERSTORMS...ACROSS ILLINOIS WILL MOVE INTO THE LAF AND
HUF AREAS AROUND 07Z AND IND AND BMG AFTER 08Z. SO...WILL HAVE TEMPO
IFR THUNDERSTORMS THROUGH 11Z AT LAF AND HUF AND 12Z AT IND AND BMG
WITH VCTS FOR A FEW HOURS AFTER AS A BUFFER. THEN...ATMOSPHERE
LIKELY TO DESTABILIZE LATE IN THE DAY WITH MORE THUNDERSTORM
DEVELOPMENT ON TAP ESPECIALLY AFTER 00Z WEDNESDAY. COULD SEE WIND
GUSTS TO 40 KNOTS WITH SUSTAINED WINDS 20 KNOTS FROM THE SOUTHWEST
WITHIN THE LINE OVERNIGHT.
OTHERWISE...POTENTIAL FOR SOUTH AND SOUTHWEST WINDS TO NEAR 20 KNOTS
GUSTING TO NEAR 30 KNOTS AFTER 15Z TODAY AS THE ATMOSPHERE MIXES.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JAS
NEAR TERM...JAS/50
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...MK
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 20, 7:10 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT MON MAY 20 2013
INZ021-028>031-035>049-051>057-060>065-067>072-220015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
810 PM EDT MON MAY 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE.
HAZARDS: LARGE HAIL...DAMAGING WINDS...LIGHTNING.
TIMING: AFTER MIDNIGHT.
DISCUSSION: A FRONTAL SYSTEM WILL BEGIN ITS APPROACH TO THE AREA
TONIGHT. AREAS OF THUNDERSTORMS SHOULD MOVE INTO CENTRAL INDIANA
AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY.
STRONG STORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. AT THIS
TIME...THE MOST LIKELY THREAT FOR SEVERE STORMS LOOKS TO BE
TUESDAY EVENING INTO WEDNESDAY...WITH HAIL AND DAMAGING WINDS AS THE
MAIN THREATS.
DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA MID WEEK
BRINGING SOME SHOWERS AND THUNDERSTORMS. THE SYSTEM WILL BE
WEAKENING AS IT MOVES IN...BUT SEVERE STORMS ARE STILL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES STARTING OVERNIGHT
TONIGHT THROUGH WEDNESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
In the hours before
Special weather statement, May 21, 1:00 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 AM EDT TUE MAY 21 2013
INZ028-029-035-036-043>045-051>053-210645-
CLAY-FOUNTAIN-MONTGOMERY-OWEN-PARKE-PUTNAM-TIPPECANOE-VERMILLION-
VIGO-WARREN-
200 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM ADVISORY FOR CLAY...FOUNTAIN...MONTGOMERY...
NORTHERN OWEN...PARKE...PUTNAM...TIPPECANOE...EASTERN VERMILLION...
EASTERN VIGO AND WARREN COUNTIES UNTIL 245 AM EDT...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF NEWPORT...OR 21 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
LAFAYETTE...
GREENCASTLE...
VEEDERSBURG...
WILLIAMSPORT...
WEST LAFAYETTE...
QUINCY...
PENCE...
WALLACE...
WAVELAND...
WEST LEBANON...
SHADES STATE PARK...
RUSSELLVILLE...
TAB...
ALAMO...
HILLSBORO...
FILLMORE...
BAINBRIDGE...
MELLOTT...
WAYNETOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8670 3930 8672 3929 8746 4002 8739
4037 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0600Z 235DEG 50KT 3995 8719
KOCHThunderstorm Wind, Fountain
- When
- May 21, 1:10 AM EST
- Where
- Fountain County, 1.06 mi W of Range Rd
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -87.170
A barn was destroyed and trees were downed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Clay
- When
- May 21, 1:19 AM EST
- Where
- Clay County, 0.69 mi S of Brazil
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -87.120
Multiple trees were reported down in the area due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Montgomery
- When
- May 21, 1:25 AM EST
- Where
- Montgomery County, 0.69 mi S of New Richmond
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 40.190, -86.980
Trees were reported down in this location due to damaging thunderstorm wind gusts.
Tornado, Putnam
- When
- May 21, 1:29 AM EST to 1:31 AM EST
- Where
- Putnam County, 1.36 mi W of Barnard to 0.51 mi NW of Barnard
- Rating
- EF0
- Path length
- 1.05 mi
- Path width
- 100 yd
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.848, -86.725
Surveying in the Roachdale area, north of Greencastle, yielded evidence of an EF-0 tornado. It occurred around 2:30 A.M. EDT just south of Roachdale where barn, shed, and tree damage were observed, suggesting rotating winds of up to 85 mph. An irrigation system was also flipped. This tornado was on the ground for approximately one mile in length and 1 to 2 minutes in time.
Tornado, Hendricks
- When
- May 21, 1:34 AM EST to 1:35 AM EST
- Where
- Hendricks County, 0.91 mi WNW of North Salem to 0.84 mi WNW of North Salem
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 30 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.873, -86.667
One weak tornado occurred west of Brownsburg near North Salem. Toppled trees, snapped limbs, light damage to a barn, and minor roof damage revealed evidence of rotation in the winds and damage consistent with an EF0 tornado with winds up to 85 mph.
Thunderstorm Wind, Daviess
- When
- May 21, 1:45 AM EST
- Where
- Daviess County, 0.69 mi S of Washington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.660, -87.170
Roof damage was reported in downtown Washington due to damaging thunderstorm wind gusts. One of the roofs was only 2 years old and debris from it flew three blocks. Some damage to old trees and structurally unsound out-buildings and canopys were also noted. Thunderstorm wind damage was observed from Southwest 5th Street to Northeast 21st Street.
Thunderstorm Wind, Owen
- When
- May 21, 1:47 AM EST
- Where
- Owen County, 0.87 mi NE of Freedom
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 39.210, -86.870
Trees were reported down, along with some structural roof damage, due to damaging thunderstorm wind gusts. Power outages were also noted, along with dime sized hail.
Thunderstorm Wind, Daviess
- When
- May 21, 1:50 AM EST
- Where
- Daviess County, 1.76 mi ESE of Washington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.660, -87.140
Tree damage was reported in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Daviess
- When
- May 21, 1:51 AM EST
- Where
- Daviess County, 0.88 mi NW of Odon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.840, -86.990
Tree damage was reported in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Greene
- When
- May 21, 1:55 AM EST
- Where
- Greene County, 3 mi E of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.030, -86.874
Some minor tree damage was noted across portions of Greene County due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Carroll
- When
- May 21, 2:00 AM EST
- Where
- Carroll County, 0.69 mi N of Bringhurst
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 40.540, -86.520
Trees and power lines were reported down due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hendricks
- When
- May 21, 2:00 AM EST
- Where
- Hendricks County, 0.44 mi ESE of Hazelwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.617, -86.523
Trees were reported down in Hazelwood due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hendricks
- When
- May 21, 2:00 AM EST
- Where
- Hendricks County, 0.63 mi E of Cartersburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.702, -86.458
Trees were reported down near Cartersburg due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Morgan
- When
- May 21, 2:01 AM EST
- Where
- Morgan County, 1.17 mi NW of Gasburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.614, -86.443
Power lines were reported down near Echo Lake due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Monroe
- When
- May 21, 2:02 AM EST
- Where
- Monroe County, 0.87 mi SW of Harrodsburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.010, -86.540
Tree and power line damage was reported mainly from the southern part of Monroe County due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Morgan
- When
- May 21, 2:05 AM EST
- Where
- Morgan County, 0.87 mi SE of Paragon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.390, -86.560
A large tree was reported down in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hendricks
- When
- May 21, 2:05 AM EST
- Where
- Hendricks County, 0.87 mi SE of Brownsburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 39.840, -86.390
Trees and limbs were reported down in Brownsburg due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Boone
- When
- May 21, 2:05 AM EST
- Where
- Boone County, 1.26 mi ESE of Whitestown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.990, -86.330
Trees were reported down in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Carroll
- When
- May 21, 2:07 AM EST
- Where
- Carroll County, 0.53 mi E of Burlington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.480, -86.390
Two chicken houses were destroyed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hamilton
- When
- May 21, 2:14 AM EST
- Where
- Hamilton County, Sheridan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -86.220
Multiple trees and power lines were reported down in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hamilton
- When
- May 21, 2:20 AM EST
- Where
- Hamilton County, 0.87 mi NW of Noblesville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 40.060, -86.030
Trees were reported down due to damaging thunderstorm wind gusts. There was also wind damage done to a CVS store and a Speedway gas station.
Thunderstorm Wind, Hamilton
- When
- May 21, 2:20 AM EST
- Where
- Hamilton County, 0.53 mi W of Cicero
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -86.030
Trees and limbs were reported down in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- May 21, 2:20 AM EST
- Where
- Marion County, 3.07 mi WSW of Acton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.651, -86.022
Trees and limbs were downed near the intersection of Franklin and Shelbyville Roads due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Tipton
- When
- May 21, 2:30 AM EST
- Where
- Tipton County, 3.05 mi NNW of Hobbs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.319, -85.976
A tree was reported down at the intersection of County Roads 100 North and 200 East due to damaging thunderstorm wind gusts. Winds were estimated at 65 mph.
Thunderstorm Wind, Hamilton
- When
- May 21, 2:30 AM EST
- Where
- Hamilton County, 1.38 mi S of Fishers
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 39.950, -86.020
A measured thunderstorm wind gust of 62 mph was observed in this location.
Thunderstorm Wind, Hamilton
- When
- May 21, 2:30 AM EST
- Where
- Hamilton County, 1.04 mi NW of Home Place
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.959, -86.166
A three inch diameter tree was snapped at 116th Street and Springmill Road due to damaging thunderstorm wind gusts. This report was received via twitter.
Thunderstorm Wind, Madison
- When
- May 21, 2:45 AM EST
- Where
- Madison County, 0.26 mi WNW of Edgewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.101, -85.735
A tree was reported down on State Road 32, near Windsor Way, due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Shelby
- When
- May 21, 2:52 AM EST
- Where
- Shelby County, 1.38 mi N of Geneva
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -85.720
A two foot diameter tree was blown onto a vehicle due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- May 21, 2:57 AM EST
- Where
- Delaware County, 1.94 mi S of Daleville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.092, -85.567
Tree damage was reported from the intersection of County Roads 950 West and 700 South due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Rush
- When
- May 21, 3:02 AM EST
- Where
- Rush County, 0.69 mi S of Rushville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.610, -85.450
Trees were reported down, with at least one down on a vehicle, due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Decatur
- When
- May 21, 3:02 AM EST
- Where
- Decatur County, 3 mi W of Westport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.180, -85.636
A couple trees were downed in southwest Decatur County due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$84,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Louisiana, May 21, 2013$45,000 · 55 kt wind · 21 events
- Damaging Winds in Arkansas, May 21, 2013$94,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444146, 444150, 444151, 457128, 457133, 444172, 444159, 456378, 456379, 456377, 456442, 456448, 456452, 456468, 456469, 456395, 456471, 456475, 456438, 456478, 456481, 456483, 456504, 456523, 456529, 456537, 456544, 456552, 456556, 456560, 456564.